Alert archive / Vermont / Wind Advisories in 2017
Wind Advisory 6, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at May 5, 2017, 5:04 PM EDT for Addison County, Chittenden County, Rutland County, Vermont. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 5:04 PM EDT (21:04 UTC)
- Expired
- May 5, 2017, 7:53 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWUS71 KBTV 052104 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 504 PM EDT Fri May 5 2017 VTZ011-017>019-060000- /O.NEW.KBTV.WI.Y.0006.170505T2104Z-170506T0000Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 504 PM EDT Fri May 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * Locations...Rutland, eastern Addison, and eastern Chittenden counties in Vermont. * Hazards...Strong gusty winds. * Winds...Southeast 20 to 35 mph with gusts up to 60 mph. * Timing...Now through 8 PM. * Impacts...numerous power outages due to downed trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ KGM
1 follow-up statement
114 WWUS71 KBTV 052353 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 753 PM EDT Fri May 5 2017 VTZ011-017>019-060100- /O.CAN.KBTV.WI.Y.0006.000000T0000Z-170506T0000Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 753 PM EDT Fri May 5 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for Rutland...eastern Addison and eastern Chittenden counties of Vermont. Strong gusty winds of 40 to 60 mph have ended, but breezy conditions are expected to continue this evening with wind gusts of 20 to 30 mph across south central Vermont and the western slopes of the Green Mountains. $$ KGM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at May 5, 3:37 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 5, 3:37 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Burlington VT 337 PM EDT Fri May 5 2017 .SYNOPSIS... Rain this afternoon will taper off overnight as a large upper level trough of low pressure settles over the eastern third of the US. The low pressure area will hang around through much of next week, along with cloudy skies and scattered rain showers on a daily basis. Warmer temperatures will return on Saturday, then temperatures will trend below normal next week. && .NEAR TERM /THROUGH SATURDAY/... As of 155 PM EDT Friday...Radar showing area of steady light to moderate rain along a warm front lifting from south to north early this afternoon. Rain to continue through the afternoon then taper off from south to north this evening. Temperatures in the 40s/50s won't budge much during the afternoon. Radar winds showing 25-30 kt winds a few thousand feet above ground, and summit winds on Whiteface and Mansfield gusting near 40 kts. Typically the rain stabilizes the lower levels we won't see mixing of stronger winds down, and so did not have significant wind gusts in the forecast this afternoon and overnight. Full latitude 500 mb trough with axis from the Great Lakes to the Gulf coast will slowly move east through Saturday, with center of the trough reaching western New York by the end of the day Saturday. Strong southerly flow ahead of the low will advect warmer temperatures into the region. Overnight low temperatures tonight will remain nearly steady in the southerly flow. As warm front lifts north dry slot will move over the region with less organized precipitation and pops tapering to chance overnight. For Saturday, warm air advection will push daytime temps well into the 60s, and portions of the Champlain valley may see 70 if we get some sun peeking through. With trough to west area is in overall synoptic lift, and cooling aloft will help destabilize the atmosphere especially in the afternoon. With that in mind expect plenty of clouds to remain on Saturday, although downslope areas may see a little more sun. Instability will also lead to more mixing in the boundary layer, and gusts of 20-25 kts more likely. Southeast component to winds may also enhance downslope wind gusts on western slopes of the mountains. Can't rule out scattered showers, especially in the mountains Saturday, in low level instability and warming temperatures. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 336 PM EDT Friday...Forecast remains on track for rather unsettled pattern Saturday night through Sunday night as upper low persists over the area. This will keep a lot of clouds around...but only off and on showers. Unfortunately timing of the showers will be random through the period given stalled circulation and when pockets of clearing skies develop to allow for instability driven showers. No heavy precipitation is expected...but it does look like colder air aloft moves in Sunday night into northern New York and parts of the northern Adirondacks could see a dusting of snow. Below normal temperatures are expected...especially Sunday and Sunday night with highs in the mid 40s to mid 50s and lows getting into the lower 30s to around 40. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 336 PM EDT Friday...Similar to the end of this weekend...upper low persists over the area Monday through Wednesday and we will be left with mostly cloudy skies...cooler temperatures...and off and on showers. Still expecting none of these days to be a washout. It looks like the low moves east Thursday into Friday and we should see decreasing chances of precipitation with drier air moving in and temperatures trending back to seasonal normals. Despite the precipitation chances for the first half of the week...total rainfall amounts will be less than a half inch through the period. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Friday...MVFR to IFR cigs and visibility in steady light to moderate rain this afternoon, improving to vfr vis overnight as rain tapers off. Overcast skies tonight, then some breaks in the clouds during the day Saturday but VFR cigs remain. Scattered showers tonight and Saturday morning will produce scattered MVFR/VFR ceilings and visibility. NE low level flow in the St. Lawrence valley will continue periods of IFR ceilings this afternoon based on upstream conditions in Quebec. Elsewhere, S-SE winds initially 5-10kts will increase to 12-18kts overnight, with gusts 20-25kts possible Saturday morning. Outlook... Saturday Night: VFR/MVFR. Chance SHRA. Sunday: VFR. Chance SHRA. Sunday Night: VFR. Chance SHRA. Monday: VFR. Chance SHRA. Monday Night: VFR/MVFR. Chance SHRA. Tuesday: VFR/MVFR. Chance SHRA. Tuesday Night: VFR/MVFR. Chance SHRA. Wednesday: VFR/MVFR. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hanson NEAR TERM...Evenson/Hanson SHORT TERM...Evenson LONG TERM...Evenson AVIATION...Hanson
Hazardous weather outlook, May 5, 2:47 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 247 AM EDT Fri May 5 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-060700- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 247 AM EDT Fri May 5 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 4:53 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT National Weather Service BURLINGTON VT 453 PM EDT Fri May 5 2017 VTZ011-019-052300- Western Rutland-Eastern Rutland- Including the cities of Rutland, East Wallingford, and Killington 453 PM EDT Fri May 5 2017 ...Strong Gusty Winds across Rutland County This Afternoon and Evening... Wind gusts of 40 to 60 mph are possible across portions of Rutland county Vermont through this evening. These wind gusts will cause dangerous travel conditions with blowing debris and possible trees and powerlines down. kgm
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.